• question-icon

    Can Levofloxacin cause chills and shivering?

default
Posted on Sat, 8 Jul 2017 in Medicines and Side Effects
Question: My Mom is 94 years old and the doctor prescribed Levofloxacin tab 500 mg for a UTI. She took the first one about 3 hours ago. An hour after that she ate and became nauseous. Now she is trembling and is very cold.
Are these common and will they continue to occur. Should she quit taking them until Monday when we can call the doctor for a different medication. Her blood pressure is 174/90 but that is not too unusual for this time of day.
My email address is YYYY@YYYY
doctor
Answered by Dr. Ivo Ditah 8 minutes later
Brief Answer:
Observe only!

Detailed Answer:
HI and thanks for this query.

I am so sorry to hear about this trembling and cold feeling after taking levofloxacine. This is rather a rare observation among patients on levofloxacin. The good news is that this often stops after the first few doses. I will therefore recommend that you observe only for now. Should this happen after the second dose, then we would strongly consider substituting this medication

I hope this helps. I wish you well. Feel free to follow up with me if there are some more unanswered worries. Kindly report how she feels after her next dose.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3922 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Levofloxacin

doctor1 MD

I am 23 years old. I started having testicular pain around Christmas '10 and on 12/31 went to the doctor and was diagnosed with a UTI and...

doctor1 MD

I am 12 weeks post discharge from the hospital with pneumonia. I was given levaquin upon discharge and within two days developed serious pain in...

doctor1 MD

I have just been diagnosed with klebsiella pneumonia and pseudomonas. I presented to my dermatologist with itchy, flaky, very red rash in my groin...

doctor1 MD

Hello Doctor, My wife aged 30 years took Levofloxacin tablet when she was suffering from fewer, she recovered but after that she got a swelling on...

doctor1 MD

I recently saw an ENT doctor about my fairly constant sinus infections (something I've dealt with for years). The conclusion he came to is that I...

doctor1 MD

My son an some kind of infection called Epididymitis . He has taken Ofloxacin which did not rid him of the infection. He does not have health...

doctor1 MD

i HAVE TAKEN Levofloxcin for 6 day and hve developed sever pain in the heal of my feet. Are these related and what can i do to relive this pain....

Get personalised answers from verified doctor in minutes across 80+ specialties

130 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ivo Ditah
  • Q - What causes enlarged heart?

  • Q - What causes spotting after having sex?

  • Q - Suggest side effects of Premarin

  • Q - Suggest treatment for recurrent urinary tract infection

  • Q - Can Wimpat,Keppra and Lamictal be taken when BP is high?

  • Q - When can orgasm be experienced after a total hystorectomy?

  • Q - Is tremination of pregnancy at after 26 weeks advisable?

  • Q - What causes swelling at the injection site?

  • Q - Suggest treatment for Angioma

  • Q - What causes chronic Idiopathic thrombocytopenic purpura?

backtotop2